My Dr. called me and said FDA reported about that. She told me to stop taking 60mgs and only take 40mgs. But when I stopped my symptoms came back. I haven't had any problems taking 60mgs. What's the risk or why did the FDA report this?
I can't find anything new on it. They have stated in 2012 that more then 40 can cause heart problems. Then they decided that was wrong, it wasn't. Now they say if you're over 60yrs old you should only get 20, I have my own arguments about the age doses. I can't find anything new that states absolutely it causes heart problems and stop it immediately. You can't just go from 60 to 40 either. That has always been the recommendation because they had no proof more then 40 worked. And a recommendation isn't an edict. A dr can order what she wants.
Hi, in the UK 40mg has been the maximum recommended dose for some years now. However i was taking 60mg until earlier this year with no complications. Had been taking this dose for about 4 years. I had to reduce this dose to 40mg though because i developed Long QT Syndrome (medication induced). My psychiatrist reduced my medication to 40mg, then a couple of months later to 20mg. I have had to increase the dose again because, like you, my symptoms came back. I am stable on 40mg now. There have been age restrictions enforced here also, but like Kaismama i'm not convinced about this...
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Mar 2012 • 15 answers
Posted 8 Apr 2013 • 2 answers
Posted 13 Aug 2013 • 4 answers
My mother has been taking Citalopram for a week and seems to just be getting worse by the day, she's
Posted 2 May 2015 • 2 answers
Posted 31 Dec 2015 • 1 answer